Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 2, NWS Norman, OK

February 14, 20255 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 14, 2025, 2:48 AM CST for 5 counties in Oklahoma. It took effect at Feb 14, 2025, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2025, 2:48 AM CST (08:48 UTC)
In effect from
Feb 14, 2025, 9:00 AM CST
Expired
Feb 14, 2025, 6:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1928 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WWUS74 KOUN 140848
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
248 AM CST Fri Feb 14 2025

OKZ004>006-009-010-150000-
/O.NEW.KOUN.WI.Y.0002.250214T1500Z-250215T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-
Including the cities of Arnett, Buffalo, Gage, Cherokee, Fargo,
Woodward, Laverne, Alva, Carmen, Helena, and Shattuck
248 AM CST Fri Feb 14 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Alfalfa, Ellis, Harper, Woods, and Woodward Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

KS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:50 PM CST, 3 hours 58 minutes earlier. Its key messages:

  • Updated at 1041 PM CST Thu Feb 13 2025
  • Low chances of snow across northern Oklahoma Saturday behind a strong cold front
  • Frigid air arrives next Tuesday, with a decent chance of accumulating snowfall, especially the northern half of Oklahoma.
Area forecast discussion, Feb 13, 10:50 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1050 PM CST Thu Feb 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1041 PM CST Thu Feb 13 2025

- Low chances of snow across northern Oklahoma Saturday behind a
  strong cold front

- Frigid air arrives next Tuesday, with a decent chance of
  accumulating snowfall, especially the northern half of Oklahoma.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 237 PM CST Thu Feb 13 2025

Per visible satellite, much of the sleet and snow that fell early
yesterday is gone with the exception of a small area in west central
and north central Oklahoma.   Meanwhile, a high clouds continue to
stream into western north Texas and southern Oklahoma.  Cold surface
high pressure centered over southeastern Kansas will continue to
build eastward tonight.  This will bring a return of southerly winds
which will increase some during the overnight, especially parts
of western Oklahoma.  Overnight lows will not be as cold tonight,
but by early Friday morning, wind chill values will range from the
single digits to mid and upper teens.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 237 PM CST Thu Feb 13 2025

The pressure gradient will tighten on Friday which will bring a
breezy south wind. Wind gusts in the 35 to 40 mph are certainly
possible across most of western and northern Oklahoma from the
late morning into the afternoon. Low and high clouds will also be
on the increase as a shortwave trough approaches. This will likely
limit the amount of mixing, and perhaps wind gusts.

A trough approaching from the west Friday night and moisture return
will result in drizzle and light rain across south central and
southeastern Oklahoma Friday evening.  Weak elevated instability
may result in higher rainfall rates, with better chances of thunder
to our south and east.

Overnight into Saturday morning, light rain chances will spread
northward and will mainly be possible along and east of Interstate
35. Temperatures Friday night are expected to remain above freezing
with the exception of northwestern Oklahoma.

A cold front will move into northwestern Oklahoma early Saturday
morning and is expected to clear south central and southeastern
Oklahoma by mid to late afternoon.  Enough cooling behind the front
may allow rain to change to light snow Saturday afternoon.  However,
precipitation chances will be on the low side (20%-30%) and amounts
will be light.  At this time, any winter weather is not expected to
be impactful Saturday afternoon/night.

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 237 PM CST Thu Feb 13 2025

High pressure will build southward on Sunday, but the bulk of the
cold air will remain to our north and east.  Temperatures will warm
some on Monday with a return of a breezy south wind.

The warmup will be short lived, as another cold front will push
across the area late Monday into Tuesday.  This air mass is expected
to bring frigid temperatures along with dangerous wind chill values
Tuesday into at least Wednesday.  Meanwhile, a trough will move
across the area Tuesday into early Wednesday. This is expected to
bring a rather good chance of accumulating snow. Currently, there
is a medium to high chance (60%-80%) of at least 1 inch of snow
across roughly the northern 1/3 of Oklahoma. Further south,
central Oklahoma has a low to medium (30%-60%) chance of 1 inch or
more of snow. Southern Oklahoma and western north Texas will have
a chance of snow, but a transition from rain to snow may limit
amounts.

By far the more certain element Tuesday into Wednesday will be very
cold (frigid) temperatures and wind chill.

&&

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST Thu Feb 13 2025

VFR conditions are expected through the TAF period. Winds will
continue to veer through the night and into the morning. Winds
will also increase through the late morning and into the
afternoon. Wind gusts are expected to be between 30-40 mph for
most of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  30  21  47  40 /   0   0   0   0
Hobart OK         32  21  50  37 /   0   0   0   0
Wichita Falls TX  36  25  52  43 /   0   0   0   0
Gage OK           34  20  52  30 /   0   0   0  10
Ponca City OK     25  16  46  36 /   0   0   0   0
Durant OK         36  28  50  43 /   0  10   0  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....06
AVIATION...13

Nearby

Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.